I have recently been prescribed Tramadol and directed to take 50mg twice daily but I am also taking 10mg of Elavil every night for insomnia. Is this too risky or are the dosages low enough that it shouldn't be a problem?
It could be.. it doesn't matter the dosages it more depends on the person.. these two taken together can raise serotonin levels too high possibly cause a seizure. i would call the doctor and ask for sure
I have never had any addiction problems. If I stop taking the Elavil how long should i wait until it is safe to take the tram? I was also prescribed SOMA in addition to the tramidol for muscle spasms in my back. They were the main reason I couldn't sleep in the first place so if they are gone I don't think I will need the Elavil anymore. Does anybody know about interactions with Elavil and SOMA?
elavil and soma are fine.. may make you super sleepy but not an interaction.. If you want to start taking the tramadol which I would do with caution since they are addicting,
taper off the elavil and then start taking it..
However I take Elavil and it helps me with sleep and pain.. I would try just taking the soma and see if that helps the muscle spasms.
Thanks for your input. If you don't mind me asking what dosage of Elavil are you taking? I've been breaking my 10mg pills in half for the last two nights. Should I then go down to 2.5mg or can i just stop after taking 5mg for a while?
I am taking 2 10mgs at night before bed.. one 10mgs did nothing for me so my doc upped it to 2.
so you took a 5mg for the last two nights?? YOu should be ok just taking 5mg for a week and then stopping Its a pretty low dose of Elavil.. some people take 100mgs a day..
I am surprised the doc who gave you the Tram did not tell you any of this.. it should not be prescribed to someone on a anti depressant.. I had a reaction one time to taking Tram and Lexapro. So i warn the people I can about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.